Alert archive / California / Tornado Warnings in 1997
Tornado Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this tornado warning at Nov 13, 1997, 2:35 PM PST for San Joaquin County, Stanislaus County, California. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 1997, 2:35 PM PST (22:35 UTC)
- Expired
- Nov 13, 1997, 3:20 PM PST
- In force
- 45 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties San Joaquin County, CA, Stanislaus County, CA
The radar
The San Francisco radar (KMUX), 94 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 132237 RRA TORSAC CAC077-099-132320- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 235 PM PST THU NOV 13 1997 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 320 PM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL CALIFORNIA ...SOUTHEASTERN SAN JOAQUIN COUNTY ...NORTHERN STANISLAUS COUNTY DOPPLER RADAR INDICATES A POSSIBLE TORNADO ALONG HIGHWAY 120 ABOUT 5 MILES EAST OF MANTECA. THE STORM IS MOVING TO THE SOUTHEAST AT ABOUT 20 MPH. RESIDENTS IN THE TOWN OF ESCALON SHOULD KEEP A CLOSE EYE ON THE WEATHER THROUGH 315 PM. OTHER TOWNS IN THE PATH OF THIS STORM ARE RIVERBANK AND OAKDALE. THIS IS A SERIOUS STORM THAT HAS ALREADY PRODUCED FUNNEL CLOUDS. ROWE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this tornado warning went out at Nov 13, 2:30 PM PST, 5 minutes earlier.
Area forecast discussion, Nov 13, 2:30 PM PST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 230 PM PST THU NOV 13 1997 SEVERE WEATHER CURRENTLY HAPPENING WITH TORNADO WARNING IN ZONE 19 SO NOT A WHOLE LOT OF TIME FOR DISCUSSION AT THIS TIME. GOOD DYNAMICS AND ACTIVITY ON DOPPLER HAVE PROMPTED MENTION OF THUNDERSTORMS IN ENTIRE VALLEY/DELTA ZONES AND MOTHERLODE/FOOTHILLS THROUGH THIS EVENING. CURRENT PATTERN LOOKING TOO WET TO ALLOW NO POPS TO STAND FOR FRIDAY...SO HAVE REINTRODUCED THEM IN ALL ZONES. SYSTEM THAT WAS DUE SUNDAY NOW LOOKS LIKE A LATE SATURDAY SYSTEM...SO HAVE BROUGHT CHANCES IN BY AFTERNOON. HARTLEY .STO...TORNADO WARNING ZONE 19 TIL 2320 UTC. BLU EE 031/040 031/040 032 697321 RBL EE 046/059 043/055 044 694323 SAC BB 049/060 047/060 048 694313
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:23 PM PST | Severe Thunderstorm Warning | STO | San Joaquin | 47 min |
Nearby
Tornado Warnings in California, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.